# SDR CA140131002

- Difficulty date: January 30, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech C90A
- Aircraft time: 7,797 hours
- Engine: Pwa PT6A21
- Propeller: Hartzl HCB3TN3
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Tube
- Part number: 3004097
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE PRE-FLIGHT INSPECTION OF THE OIL LEVEL ON THE LEFT ENGINE, THE FIRST ONE CHECKED, INDICATED THAT OIL NEEDED TO BE ADDED. DURING THE ADDITION OF OIL, IT WAS NOTICED THAT THE INSIDE EDGE OF THE OIL FILLER HAD SOME WEAR MARKINGS BOTH AT THE TOP RIM & ALSO AT THE SMALLER DIAMETER INSIDE THE FILLER, SUBSEQUENTLY THE OTHER ENG WAS CHECKED & THE SAME MARKINGS WERE ALSO APPARENT.  ANOTHER ACFT IN THE FLEET WAS ALSO CHECKED & EXHIBITED SIMILAR MARKINGS.  THESE WEAR MARKINGS APPEAR TO BE CREATED BY THE DIP STICK AS IT IS WITHDRAWN & REINSERTED DURING NORMAL OIL LEVEL CHECKS.  THERE IS AN ACCESS DOOR ON TOP OF THE COWLING IN LINE WITH THE DIP STICK TO FACILITATE THE ADDITION OF OIL.  HOWEVER, DUE TO THE HEIGHT OF THE ACCESS DOOR, NORMALLY JUST THE SIDE COWL WILL BE OPENED TO GAIN ACCESS TO THE DIP STICK WHEN THE OIL LEVEL IS ONLY TO BE CHECKED & NO OIL IS TO BE ADDED.  IT HAS BEEN SPECULATED THAT DUE TO THE CONFIGURATION OF THE KING AIR COWLING THAT IN ORDER TO WITHDRAW THE DIP STICK THOUGH THE SIDE COWL THE DIP STICK HAS TO FLEXED UNDER THE COWL TO BE WITHDRAWN & IS THEREFORE FORCED AGAINST THE LOWER EDGE OF THE DIPSTICK OPENING IN SAWING MOTION.  THE MORE SIGNIFICANT MARKINGS OR GROOVES IN THE FILLER OCCUR IN THE BEVELED RIM EDGE WHERE THE CAP O RING SEATS.  IF THE WEAR IS ALLOWED TO PROGRESS, THERE EXISTS THE POTENTIAL FOR OIL LEAKAGE FROM THE FILLER CAP.
